DOI 10.1016/j.clineuro.2025.109091
Immune checkpoint inhibitor-induced encephalitis mimicking Wernicke encephalopathy - A case report.
Аннотация
Immune checkpoint inhibitors have revolutionized the treatment of many cancers since their introduction in the early 2010s. Consequently, immune checkpoint inhibitor-induced encephalitis (ICI-iE) is increasingly reported in scientific literature, but its diagnosis can be challenging due to the non-specific clinico-radiological features. Herein, we report the case of an elderly man with metastatic renal cell carcinoma, who developed ICI-iE slightly over a year into his pembrolizumab treatment. However, radiological abnormalities involving bilateral mamillary bodies, medial thalami, and the periaqueductal grey mimicked those seen in Wernicke encephalopathy, resulting in misdiagnosis and treatment delays. Furthermore, concerns over misdiagnosing ICI-iE and inappropriately withholding pembrolizumab, which up to that point had been effective and well-tolerated, further contributed to the delay. This case illustrates the challenges in diagnosing ICI-iE, and emphasizes the importance of a high index of suspicion when neurocognitive deficits develop in those receiving immune checkpoint inhibitors.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.